Heart suddenly racing: Out of the blue my heart... - Thyroid UK

Thyroid UK
109,967 members127,820 posts

Heart suddenly racing

Murphysmum
Murphysmum

Out of the blue my heart began racing the two nights ago. My resting hr is usually somewhere in the 50’s (which I think is too low as I’m certainly not fit) but it rose from the mid 69s up to about 100bpm before it slowly dropped again but remained in the high 60s all night.

Since then it hasn’t happened again but it is a little bit elevated and I’m feeling anxious at rest.

Why could this be?

I should say I’m experiencing a return of symptoms recently but my heart racing was never an issue before.

9 Replies
oldestnewest

Hi Murphysmum. Do you have hashis? 🤸🏿‍♀️

Murphysmum
Murphysmum in reply to MissGrace

Yes 😩

MissGrace
MissGrace in reply to Murphysmum

Could be a hashis flare - I get them. Your damaged thyroid suddenly dumps some hormone. I would recommend it being worth getting your heart checked by your GP if it is bothering you - it might not even be hypo related. I had a clean bill of health from cardiology tests when I was getting it a lot. I also get a lot of thumping and banging at times (palpitations) but I just ignore it and get on with something. As long as there isn’t an arrhythmia, it’s not usually anything to worry about - a normal beat ‘swings’ in a regular pattern. Your GP should hopefully put your mind at rest, mine was even able to do an ECG at his surgery. It could be down to over-medication too, but you’d probably have other symptoms. 🤸🏿‍♀️

I am diagnosed hyperactive thyroid and taking carbimazole and I recently was woken from a deep sleep with a racing heart rate which is frightening. The GP requested an ECG and blood tests and all was normal. I am dealing with two close bereavements and under a lot of stress. I now get palpitations but control them with slow breathing. Perhaps you should visit your GP and get your heart checked out and this will make you less anxious.

I hope you begin to feel better soon.

Murphysmum
Murphysmum in reply to glo42

Thankyou got your replies.

I had a full cardio check (ecg, scan etc) fine last year so I know there’s nothing going on there.

I have little palpitations quite often but they’re very quick. I’ve never had a prolonged period like that and wondered why it would happen all of a sudden.

Just another weird hashis thing then! 🙄

glo42
glo42 in reply to Murphysmum

Not only for hashis folk but hyer folk like me too. I agree it is really very frightening. Let's hope the palpitations will settle down soon for the two of us. Big hugs xx

shaws
shawsAdministrator in reply to Murphysmum

I found that sipping ice-cold water reduced palps.

If your FT3 FT4 TSH are in range I would look to see if adrenals need some support . Especially if your experiencing of late some stress .

shaws
shawsAdministrator

I had similar experiences to you when on levothyroxine alone. It is quite scary when pulse goes above 100. It eased when I added some T3 to T4 but resolved altogether when I took T3 only. I do know however that T3 may not agree with some members.

As some of your symptoms are returning you need a small increase in dose.

You may also like...